Affordable Access

Access to the full text

Retinal pigment epithelial tear after intravitreal ranibizumab for subfoveal CNV secondary to AMD

Authors
  • Apte, Rajendra S.1, 2
  • 1 Washington University School of Medicine, Department of Ophthalmology and Visual Sciences, 660 South Euclid Avenue, St. Louis, MO, 63110, USA , St. Louis (United States)
  • 2 Washington University School of Medicine, Barnes Retina Institute, St. Louis, MO, 63110, USA , St. Louis (United States)
Type
Published Article
Journal
International Ophthalmology
Publisher
Springer-Verlag
Publication Date
Feb 01, 2007
Volume
27
Issue
1
Pages
59–61
Identifiers
DOI: 10.1007/s10792-007-9066-5
Source
Springer Nature
Keywords
License
Yellow

Abstract

PurposeTo report a case of retinal pigment epithelial tear following intravitreal ranibizumab injection for subfoveal choroidal neovascularization.MethodsRetrospective single case review.ResultsA 78-year-old Caucasian female was treated with intravitreal ranibizumab for occult subfoveal choroidal neovascularization (CNV) from age-related macular degeneration (AMD). She returned for evaluation with decreased vision and was found to have a retinal pigment epithelial tear on biomicroscopy. Fluorescein angiography and OCT testing confirmed the clinical findings.ConclusionAlthough a pigment epithelial tear in neovascular AMD can represent natural history, prior reports of such tears after thermal laser, photodynamic therapy with verteporfin and following intravitreal injection of pegaptanib Na combined with this case report suggest that clinicians should be aware of and monitor patients for the possibility of this complication after intravitreal injections of ranibizumab.

Report this publication

Statistics

Seen <100 times